Excessive Acetaminophen Dosing Common in Hospitals | News Brief

A retrospective review of hospitalized adults has found that 60.7% were exposed to acetaminophen, of whom 6.6% exceeded the 4 g/day maximum recommended dose. The study also found that 22.3% of those aged 65 or older and 17.6% of those with chronic liver disease exceeded the recommended dose of 3 g/day. Caucasian race, osteoarthritis, scheduled administrations, receipt of multiple acetaminophen formulations, and the 500 mg acetaminophen formulation were associated with the highest risk of excessive acetaminophen exposure.

Abstract: Archives of Internal Medicine, December 2012.

  • The popular painkiller acetaminophen (also known as paracetamol) may cause rare but serious skin reactions, the Food and Drug Administration (FDA) has warned. The analgesic is one of the most commonly and long-used drugs available, sold under numerous brandnames in the US,^.^^

  •  

     

     

    Physician's Weekly for Current Medical News, Events & Issues